Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have been dx with congestive heart failure. On furosemide. Have severe COPD. Side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 301 Questions
have been dx with congestive heart failure and have been on Tooxin, 0.0625 mg daily since August 7. Sae my doctor today and he has raised my apo-furosemide 20 mg daily to 60 mg daily. Have severe COPD oxygen, COUNT IS NORMALLY 90 TO 94 SHOULD I PROCEED WITH PRESCRIPTION OR SHOULD I GO TO A HOSITAL FOR FURTHER ASSESSMENT as an In-patient??
Posted Tue, 10 Sep 2013 in General Health
Answered by Dr. David Okia 57 minutes later
Brief Answer:
You can proceed with medication

Detailed Answer:

Furosemide is diuretic, it helps you to remove excess fluid from your body through for example frequent urination.

Once the excess fluids are removed from your body, the blood volume decreases and it will be easy for your heart to pump blood and you will feel much better.

The doctor must have increased the dose to 60 mg based on fact that 20 mg was not enough to reduce excess fluid in your body tissues, 60 mg will help you feel better.

I would advice you to have minimal physical activity, very very low salt content ,if possible no salt in your food. Avoid anything that stress you.

See you cardiologist at least once every month, so that other parameters like blood pressure,random blood sugar, ECG can be done.

Hope I answered your question, will be happy to help you if you have other questions. quick recovery
Above answer was peer-reviewed by
Follow-up: Have been dx with congestive heart failure. On furosemide. Have severe COPD. Side effect? 3 hours later
I do not have a cardiologist. Should I get my doctor to refer me to one? also I have had a dangerously low potassium level.It was connected to the prescribing of a blood pressure pill years ago. I had a terrible psychotic to the drug and remember that my potassium level sank to 1.3. I am scared to have anything like that happen to me again. I am aware that your potassium level can go down with the use of diuretics. Shoulld I be on a potassium supplement?
Answered by Dr. David Okia 7 hours later
Brief Answer:
Your doctor should refer you to cardiologist

Detailed Answer:
Good morning
I would encourage your doctor to refer you to cardiologist for detailed investigations like ECG, ECHOCARDIOGRAPHY,LIVER AND RENAL FUNCTION TESTS.
For potassium, there are potassium sparring diuretics like spironolactone that can be used in combination with furosemide but dose will be determined after physical and laboratory examination.
Do not worry, you will improve after medication and tests above.
Hope I answered your question, will be happy to help you if you have more questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor